MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM513.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that 13.2mm vicm513.2 implantable collamer lens of a -9.5 diopter tore/broke while injection into the patient's eye.The back up lens was implanted.No patient injury was reported.
 
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that 13.2mm vicm513.2 implantable collamer lens of a -9.5 diopter tore/broke while injection/delivery into the patient's left eye (os) on (b)(6) 2023.The lens was implanted, removed, and replaced intraoperatively within the initial surgery for a longer length lens.This resolved the problem.No patient injury was reported.Cause reported as unknown.D6a - (b)(6) 2023.D6b - (b)(6) 2023.H6 - health effect - impact code 2199 corrected to 4629.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that a 13.2mm vicm513.2 implantable collamer lens of a -9.5 diopter tore/broke during injection/delivery into the patient's left eye (os) on (b)(6) 2023.The lens was implanted, removed, and replaced intraoperatively within the initial surgery for a same model and length lens.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks suite:210
monrovia, CA 91016
6263037902
MDR Report Key18196858
Report Number2023826-2023-05089
Device Sequence Number17780582
Product Code MTA
UDI-Device Identifier00841542119405
UDI-Public00841542119405
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberVICM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer11/28/2023
11/28/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/11/2023
12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexUnknown